Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 32, NWS Green Bay, WI

June 9, 2000Florence County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 9, 2000, 2:06 AM CDT for Florence County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2000, 2:06 AM CDT (07:06 UTC)
Expired
Jun 9, 2000, 2:45 AM CDT
In force
39 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Florence County, WI

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 7.1 hours before the alert went out and 421 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2000-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2264 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2000-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2264 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
2431 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
403 m²/s²
Significant tornado parameter
0.0
Supercell composite
33.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 090709
SVRGRB
WIC037-090745-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
206 AM CDT FRI JUN 9 2000

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FLORENCE COUNTY IN WISCONSIN

* UNTIL 245 AM CDT

* AT 206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH DAMAGING HAIL. THE STORM WAS 26 MILES WEST
  OF FLORENCE. THAT PLACES THE STORM 25 MILES EAST OF EAGLE RIVER.
  THE STORM WAS MOVING SOUTHEAST AT 55 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...
  FLORENCE BY 225 AM CDT.
  COMMONWEALTH BY 225 AM CDT.!
  SPREAD EAGLE BY 235 AM CDT.

CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

TH/EB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:45 PM CDT, 10 hours 21 minutes earlier.

Area forecast discussion, Jun 8, 3:45 PM CDT, 10 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT THU JUN 8 2000

COLD FRONT MVD THRU NRN 1/2 OF WI DURING THE MORNING HOURS...BUT APPEARS
TO HAVE STALLED OUT IN THE WRN PART OF THE STATE AND POISED TO MOVE N
AGAIN. ELEVATED TRW IN NW PART OF STATE IS MOVING QUICKLY TO E AND
SHOULD BE OUT OF THE FCST AREA BY EARLY EVENING. IF THAT IS THE CASE
THERE SHOULDN/T BE ALOT MORE PCPN UNTIL MCS FORMS IN NRN MN LATER
TONIGHT AND MOVES SE INTO WI. THINK THE AREA FROM RHI TO AIG TO SUE
SHOULD SEE THA MOST RAINFALL...MORE OR LESS JUST NORTH OF WHERE THE
FRONT IS AT PRESENT. FRONT SHOULD MOVE TO NEAR MI BORDER EARLY FRI AND
SHOULD GET INTO THE 80S OVER MOST OF THE CWA WITH 850MB TEMPS OF 15 TO
20C. KEPT A CHANCE OF TRW IN THE NORTH.

.GRB...NONE.

RDM
WWW.CRH.NOAA.GOV/GRB

In the hours before

Local storm report, Jun 8, 9:45 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
945 PM CDT THU JUN 8 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0935 PM    LAONA                     WI   ONE INCH HAIL
06/08/00   FOREST

HELMAN
Local storm report, Jun 9, 12:45 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1245 AM CDT FRI JUN 9 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0935 PM    LAONA                     WI   1.00 INCH HAIL
06/08/00   FOREST

1014 PM    CRIVITZ                   WI   POSSIBLE TORNADO
           MARINETTE                      TOUCHDOWN

1016 PM    LOOMIS                    WI   TREES AND POWER LINES
           MARINETTE                      DOWN

1025 PM    WAUSAUKEE                 WI   1.75 INCH HAIL
           MARINETTE

1030 PM    CARLSVILLE                WI   1.00 INCH HAIL
           DOOR

1130 PM    TWIN BRIDGE               WI   3.50 INCH HAIL
           MARINETTE

1140 PM    MIDDLE INLET              WI   DAMAGING WINDS
           MARINETTE                      TREES DOWN

1203AM     POUND                     WI   1.00 INCH HAIL
06/09/00   MARINETTE

TH/RS/DAK/EB/SAC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 9:24 PM CDTSevere Thunderstorm WarningGRBForest, Marinette66 min
Jun 8, 10:29 PM CDTSevere Thunderstorm WarningGRBForest, Marinette61 min
Jun 8, 10:34 PM CDTTornado WarningGRBMarinette41 min
Jun 8, 10:48 PM CDTTornado WarningGRBForest42 min
Jun 8, 10:56 PM CDTSevere Thunderstorm WarningGRBDoor64 min
Jun 8, 11:05 PM CDTTornado WarningGRBOconto25 min
Jun 8, 11:25 PM CDTTornado WarningGRBMarinette50 min
Jun 8, 11:58 PM CDTSevere Thunderstorm WarningGRBDoor62 min
Jun 9, 12:10 AM CDTTornado WarningGRBDoor35 min
Jun 9, 2:49 AM CDTSevere Thunderstorm WarningGRBFlorence41 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.